MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-CT NAEOTOM ALPHA; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH-CT NAEOTOM ALPHA; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11330003
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the naeotom alpha ct system.On (b)(6) 2023, a 6-year-old male patient underwent an inner ear examination in which the system hung up during the scan.As a result, a rescan of the patient was necessary.No negative health consequences were reported for the patient associated with the reported event.Therefore, this report is submitted with an abundance of caution as siemens considers children as a vulnerable patient group.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers conducted a thorough investigation of the reported event.The root case was identified as a software bug, which will be solved within future software versions.The risk for this defect is rated as severity 2, probability a.Based on the technical and regulatory evaluation, this technical fix is deemed not reportable under 21 cfr 806.20 because it is not intended to reduce a risk to heath posed by the device or remedy a violation of the regulations caused by the device (which may present a risk to health).H7: inspection was checked in the initial report submitted on may 17, 2023.This selection was checked in error.

Brand Name
NAEOTOM ALPHA
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1
or rittigfeld 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
8483234198
MDR Report Key16950153
Report Number3004977335-2023-71231
Device Sequence Number3466787
Product Code JAK
UDI-Device Identifier04056869263168
UDI-Public04056869263168
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K220814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11330003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 YR
Patient SexMale